I took two accutane pills on february 22 and 23. each pill is 5 mg. i conceived on may 30. should i be worried that my baby will have birth defect?
2 doctor answers • 3 doctors weighed in
Obstetrics and Gynecology 30 years experience
5.6k viewsAnswered >2 years ago
Clinical Genetics 24 years experience
No: The Accutane should be metabolized and out of your system by the time you conceived. Medical guidelines allow for discontinuation of birth control 30 dyas after the last dose at which point the risk is minimal related to accutane. Most of the birth defects associated with Accutane are associated with its use during pregnancy (after implantation of the embryo). Given your timing, minimal risk.
5.6k viewsReviewed >2 years ago
Last updated Dec 12, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.